Nonlinear Dynamics

, Volume 82, Issue 1–2, pp 157–171 | Cite as

A study of dynamics of the tricomplex polynomial \(\eta ^p+c\)

  • Pierre-Olivier Parisé
  • Dominic RochonEmail author
Original Paper


In this article, we give the exact interval of the cross section of the so-called Mandelbric set generated by the polynomial \(z^3+c\) where \(z\) and \(c\) are complex numbers. Following that result, we show that the Mandelbric defined on the hyperbolic numbers \(\mathbb {D}\) is a square with its center at the origin. Moreover, we define the Multibrot sets generated by a polynomial of the form \(Q_{p,c}(\eta )=\eta ^p+c\) (\(p \in \mathbb {N}\) and \(p \ge 2\)) for tricomplex numbers. More precisely, we prove that the tricomplex Mandelbric has four principal slices instead of eight principal 3D slices that arise for the case of the tricomplex Mandelbrot set. Finally, we prove that one of these four slices is an octahedron.


Tricomplex dynamics Generalized Mandelbrot sets Multicomplex numbers  Hyperbolic numbers 3D fractals 



DR is grateful to the Natural Sciences and Engineering Research Council of Canada (NSERC) for financial support. POP would also like to thank the NSERC for the award of a Summer undergraduate Research grant.


  1. 1.
    Baley Price, G.: An Introduction to Multicomplex Spaces and Functions. In: Monographs and textbooks on pure and applied mathematics. Marcel Dekker Inc., New York (1991)Google Scholar
  2. 2.
    Bronshtein, I.N., Semundyayev, K.A., Musiol, G., Muchlig, H.: Hand Book of Mathematics. Springer, Berlin (2007)Google Scholar
  3. 3.
    Douady, A., Hubbard, J.H.: Iteration des polynômes quadratiques complexes. C. R. Math. Acad. Sci. Paris 294, 123–126 (1982)zbMATHMathSciNetGoogle Scholar
  4. 4.
    Eguether, G.: S Equations de degré 3 et 4; racines d’un polynôme mesurant les côté d’un triangle. (2011). Accessed 15 May 2014
  5. 5.
    Garant-Pelletier, V.: Ensembles de Mandelbrot et de Julia classiques, généralisés aux espaces multicomplexes et théorème de Fatou-Julia généralisé. Master Thesis, UQTR (2011)Google Scholar
  6. 6.
    Garant-Pelletier, V., Rochon, D.: On a generalized Fatou–Julia theorem in multicomplex spaces. Fractals 17(3), 241–255 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  7. 7.
    Gujar, U.G., Bhavsar, V.C.: Fractals from \(z \leftarrow z^{\alpha } + c\) in the complex c-plane. Comput. Graph. 15(3), 441–449 (1991)CrossRefGoogle Scholar
  8. 8.
    Lau, E., Schleicher, D.: Symmetries of fractals revisited. Math. Intell. 15(1), 441–449 (1991)MathSciNetGoogle Scholar
  9. 9.
    Liu, X.-D., Zhu, W.-Y., al.: The Bounds of the general M and J sets and the estimations for the Hausdorff’s dimension of the general. J. Appl. Math. Mech. (English Ed.). 22(11), 1318–1324 (2001)Google Scholar
  10. 10.
    Metzler, W.: The “mystery” of the quadratic Mandelbrot set. Am. J. Phys. 62(9), 813–814 (1994)Google Scholar
  11. 11.
    Noah, H.R., Noah, C.R.: The radius of The n-Mandelbrot set. Appl. Math. Lett. 21, 877–879 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Norton, A.: Generation and display of geometric fractals in 3-D. Comput. Graph. 16(3), 61–67 (1992)CrossRefGoogle Scholar
  13. 13.
    Papathomas, T.V., Julesz, B.: Animation with fractals from variations on the mandelbrot set. Vis. Comput. 3, 23–26 (1987)CrossRefGoogle Scholar
  14. 14.
    Parisé, P.-O.: Les ensembles de Mandelbrots tricomplexes généralisés aux polynômes \(\zeta ^p+c\). Master Thesis, UQTR (to appear)Google Scholar
  15. 15.
    Rochon, D.: A generalized mandelbrot set for bicomplex numbers. Fractals 8(4), 355–368 (2000)zbMATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    Rochon, D.: On a generalized Fatou–Julia theorem. Fractals 11(3), 213–219 (2003)zbMATHMathSciNetCrossRefGoogle Scholar
  17. 17.
    Rochon, D., Shapiro, M.: On algebraic properties of bicomplex and hyperbolic numbers. Anal. Univ. Oradea, fasc. math. 11, 71–110 (2009)Google Scholar
  18. 18.
    Schleicher, D.: On fibers and local connectivity of Mandebrot and Multibrot sets. In: Fractal Geometry and Application: A Jubilee of Benoît Mandelbrot Analysis, Number Theory and Dynamical System. Proc. Sympos. Appl. Math. 72(1), pp. 477–517 (2004)Google Scholar
  19. 19.
    Senn, P.: The Mandelbrot set for binary numbers. Am. J. Phys. 58(10), 1018 (1990)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Shapiro, M., Struppa, D.C., Vajiac, A., Vajiac, M.B.: Hyperbolic numbers and their functions. Anal. Univ. Oradea XIX(1), 265–283 (2012)MathSciNetGoogle Scholar
  21. 21.
    Sheng, X., Spurr, M.J.: Symmetries of fractals. Math. Intell. 18(1), 35–42 (1996)zbMATHMathSciNetCrossRefGoogle Scholar
  22. 22.
    Sobczyk, G.: The hyperbolic number plane. Coll. Math. J. 26(4), 268–280 (1995)CrossRefGoogle Scholar
  23. 23.
    Vajiac, A., Vajiac, M.B.: Multicomplex hyperfunctions. Complex Var. Elliptic Eqn. 57, 751–762 (2012)zbMATHMathSciNetCrossRefGoogle Scholar
  24. 24.
    Wang, X.-Y., Song, W.-J.: The genralized M–J sets for bicomplex numbers. Nonlinear Dyn. 72, 17–26 (2013)zbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2015

Authors and Affiliations

  1. 1.Département de mathématiques et d’informatiqueUniversité du Québec à Trois-RivièresTrois-RivièresCanada

Personalised recommendations